Alert archive / Missouri / Wind Chill Advisories in 2006

Wind Chill Advisory 1, NWS St. Louis, MO

February 17, 200610 counties in Missouri; Adams County, Brown County, Pike County, Illinois

NWS St. Louis, MO issued this wind chill advisory at Feb 17, 2006, 9:45 PM CST for 10 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2006, 9:45 PM CST (03:45 UTC)
Expired
Feb 18, 2006, 10:00 AM CST
In force
12 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 180345
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CST FRI FEB 17 2006

...WIND CHILL ADVISORY FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI
AND WEST CENTRAL ILLINOIS UNTIL 10 AM SATURDAY MONRING...

.AN ARCTIC AIR MASS WILL BRING BITTERLY COLD WIND CHILL READINGS
TO THE AREA TONIGHT AND MUCH OF SATURDAY MORNING. THE COMBINATION
OF TEMPERATURES FALLING TO AROUND ZERO DEGREES LATE TONIGHT AND A
NORTHERLY WIND OF 10 TO 20 MPH WITH GUSTS AS HIGH AS 25 MPH WILL
PRODUCE WIND CHILLS DOWN TO -15 TO -20 BY SUNRISE SATURDAY
MORNING.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-050-181600-
/O.NEW.KLSX.WC.Y.0001.060218T0345Z-060218T1600Z/
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-KNOX-LEWIS-MARION-MONROE-
PIKE-PIKE IL-RALLS-SHELBY-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL...
MEXICO...QUINCY
945 PM CST FRI FEB 17 2006

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST SATURDAY. 

DANGEROUSLY COLD WIND CHILL READINGS OF -15 TO -20 CAN BE
EXPECTED LATE TONIGHT AND EARLY SATURDAY MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

GKS
3 follow-up statements
000 
WWUS43 KLSX 180347 CCA
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CST FRI FEB 17 2006

...WIND CHILL ADVISORY FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI
AND WEST CENTRAL ILLINOIS UNTIL 10 AM SATURDAY MORNING...

.AN ARCTIC AIR MASS WILL BRING BITTERLY COLD WIND CHILL READINGS
TO THE AREA TONIGHT AND MUCH OF SATURDAY MORNING. THE COMBINATION
OF TEMPERATURES FALLING TO AROUND ZERO DEGREES LATE TONIGHT AND A
NORTHERLY WIND OF 10 TO 20 MPH WITH GUSTS AS HIGH AS 25 MPH WILL
PRODUCE WIND CHILLS DOWN TO -15 TO -20 BY SUNRISE SATURDAY
MORNING.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-050-181600-
/O.NEW.KLSX.WC.Y.0001.060218T0345Z-060218T1600Z/
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-KNOX-LEWIS-MARION-MONROE-
PIKE-PIKE IL-RALLS-SHELBY-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL...
MEXICO...QUINCY
945 PM CST FRI FEB 17 2006

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST SATURDAY. 

DANGEROUSLY COLD WIND CHILL READINGS OF -15 TO -20 CAN BE
EXPECTED LATE TONIGHT AND EARLY SATURDAY MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

GKS
000 
WWUS43 KLSX 180934
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
334 AM CST SAT FEB 18 2006

...WIND CHILL ADVISORY FOR PARTS OF NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS UNTIL 10 AM THIS MORNING...

.AN ARCTIC AIR MASS WILL BRING BITTERLY COLD WIND CHILL READINGS
TO THE AREA THIS MORNING. THE COMBINATION OF TEMPERATURES NEAR ZERO
DEGREES AND A NORTHERLY WIND OF 10 TO 20 MPH WITH GUSTS AS HIGH
AS 25 MPH WILL PRODUCE WIND CHILLS DOWN TO -15 TO -20.

MOZ041-042-050-181045-
/O.CAN.KLSX.WC.Y.0001.000000T0000Z-060218T1600Z/
AUDRAIN-BOONE-CALLAWAY-
INCLUDING THE CITIES OF...COLUMBIA...MEXICO
334 AM CST SAT FEB 18 2006

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND
CHILL ADVISORY.

WINDS HAVE BEGUN TO DIMINISH OVER THE AREA THIS MORNING AND
TEMPERATURES HAVE REMAINED A LITTLE WARMER THAN ORIGINALLY
THOUGHT...SO WIND CHILL READINGS REMAIN BELOW ADVISORY CRITERIA.
THUS THE ADVISORY HAS BEEN CANCELLED.

$$

ILZ095>097-MOZ018-019-026-027-034>036-181600-
/O.CON.KLSX.WC.Y.0001.000000T0000Z-060218T1600Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-
SHELBY-
INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...QUINCY
334 AM CST SAT FEB 18 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

DANGEROUSLY COLD WIND CHILL READINGS OF -15 TO -20 CAN BE
EXPECTED THROUGH MID MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

BYRD
000 
WWUS43 KLSX 181557
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
957 AM CST SAT FEB 18 2006


ILZ095>097-MOZ018-019-026-027-034>036-181700-
/O.EXP.KLSX.WC.Y.0001.000000T0000Z-060218T1600Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-
SHELBY-
INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...QUINCY
957 AM CST SAT FEB 18 2006

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

CONDITIONS WILL CONTINUE TO IMPROVE THIS MORNING AS TEMPERATURES
RISE THROUGH THE SINGLE DIGITS TO AROUND 10 DEGREES. WHILE WIND
CHILL READINGS WILL RISE ABOVE 15 BELOW ZERO...IT WILL STILL BE
VERY COLD. PEOPLE ARE ADVISED TO DRESS APPROPRIATELY FOR THE
WEATHER TODAY. WEAR LAYERS OF CLOTHING WHEN GOING OUTSIDE
TODAY TO BETTER INSULATE YOURSELF FROM THE COLD.

$$

CARNEY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 6:08 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 17, 6:08 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CST FRI FEB 17 2006

.DISCUSSION...
ARCTIC AMS JUST ENTERING OUR CWA PROMISES TO BRING AREA COLDEST
TEMPS SO FAR THIS WINTER OVR THE NXT 48 HRS. PINNING DOWN TEMP
TRENDS IS THE MAIN PROBLEM FOR THIS FCST PKG.

OF MORE IMMEDIATE CONCERN IS SNWFALL THAT WL BE THREATENING PARTS
OF THE AREA TNGT AS SHTWV RACES FROM S PLAINS INTO S
APALACHIANS...AND BOTH NAM AND GFS INDICATE SNWFALL IS LIKELY FOR
FAR S AREAS WITH THIS SYSTEM IN THE 06-12Z TIME FRAME. SNWFALLS OF
1-2 INCHES ARE EXPECTED...AS VRY COLD AIR INVADING AREA SHUD LEAD
TO SNW-LQD RATIOS IN THE 15- 20:1 RANGE. HWVR...MDLS DISAGREE WITH
NWD EXTENT OF THE SNWFALL...WITH GFS INDICATING A MORE NWD
DISPLACEMENT OF THE ZN OF FNTL SCALE FORCING AND HENCE A MORE NWD
PLACEMENT OF THE SNWFALL. WITH DRY LO LVL AMS AND NRLY ZNL MID LVL
FLOW SHEARING OFF PCPN AS IT ATTEMPTS TO WORK NWD...THINK THAT
GFS MAY BE A BIT TOO FAR N. HV SPLIT THE DIFF BTWN NAM/GFS POPS
FOR TNGT ALG I-70 CORRIDOR. WITH RPD MVMT OF SYS...SNWFALL THAT
DOES DVLP LTR TNGT SHUD BE IN THE PROCESS OF SHUTTING DOWN BY DAYBREAK
...SO HV ONLY INCLUDED SM LO CHC POPS IN FAR S FOR THE MRNG HRS.

AS FAR AS TEMPS ARE CONCERNED...STRUGGLE OF TEMPS TO THE MERCURY
TO WRM THIS AFTN OVR THE N PLAINS/UPR MS VLY IS A TESTAMENT TO
HOW INTS THIS COLD AIR REALLY IS. I KNOW THAT THE NEW SNOW FIELD
HAS PLAYED A MAJOR ROLE IN PUTTING A LID ON THE WRMUP...BUT DWPTS
IN THE DOUBLE DIGITS BLO ZERO AND THE 85H TEMPS BLO 30C AT KABR
AND KBIS ARE A SURE SIGN THAT WERE IN FOR A COLD WEEKEND.
TEMPS...AND SPCLY MINS...WL BE GRTLY IMPACTED BY CLDS...AND IF RH
PROGS ARE CORRECT IT DOESNT APR THAT WELL HV A PROLONGED PD OF
TRULY CLR SKIES THRU SUN.

TNGT CLDS WL BE THICKENING...BUT WITH INTS CAA AT LO LVLS DONT
THINK THEY WL PLAY A MAJOR ROLE IN LIMITING THE FALL. MET MOS DOES
LK A BIT TOO COLD TNGT...SO HV GONE WITH A COMPROMISE OF FWC/MAV.
UPSTREAM TEMPS TDA SUPPORT MOS TEMPS...WHICH IS JUST A BIT COLDER
THAN GOING FCSTS.

IF CLDS CLR OUT FOR SAT NGT THINK THAT WELL HV SOME SPOTS GO BLO
ZERO...BUT ONCE AGAIN NOT CERTAIN ON THE AMT OF CLD-FREE TIME. DUE
TO THIS UNCERTAINLY HV GENLY WENT WITH A 0-5 ABV FCST...WITH SM
TWEEKS FOR LCL EFFECTS.

TEMPS SHUD SLOWLY REBOUND SUN-TUE AS ARCTIC AMS SLOWLY PUSHES E.

HEADING INTO THE MEDIUM RANGE MDLS ARE CONSISTENT IN FCSTG BROAD
SCALE TROF OVR MUCH OF U.S...BUT THEY ARE ALL OVR THE PLACE WITH
SPECIFICS OF SHTWV ENERGY AND SFC FTRS.  PTRN SUPPORTS SEASONAL
TEMPS...BUT FOR THE TIME BEING HV OPTED TO KEEP POPS QUITE LO.

TRUETT

&&

.AVIATION...
FOR THE 00Z TAFS...ARCTIC SFC HI CNTRD OVR SD NRN NEBRASKA WILL
BUILD SEWD INTO NWRN MO TOMORROW. NLY SFC WNDS WL CONT OVR MO THRU
FCST PD. SHRTWV TROF OVR THE TX PNHDL WL MOV E-NEWD THRU SRN MO
LTR TGT. MDLS SHOWING SOME LOW-MID LVL WAA OVR SRN MO ARND 06Z
SAT. APRS THAT THE SNOW SHOULD REMAIN S OF THE TAF SITES...
ALTHOUGH WILL MENTION A PERIOD OF FLURRIES IN COU SHORTLY AFT
MIDNIGHT WITH NO VSBY RESTRICTIONS. LOW LVLS APR TOO DRY FOR MUCH
SNOW POTENTIAL ACRS CNTRL MO EXCEPT POSSIBLY FLURRIES LT TGT.
CLOUD CEILINGS SHOULD LWR IN COU AND STL THIS EVNG...BUT ALL MDL
MOS GUIDANCE OF CEILING HGTS KEEP THEM ABV MVFR CONDITIONS. WILL
GO WITH A 3000 FT CEILING IN COU NR MIDNIGHT AND 3500 FT IN STL
AND SUS.I

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Feb 17, 4:08 PM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CST FRI FEB 17 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
408 PM CST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SNOW IS LIKELY ACROSS SOUTHEAST MISSOURI...MAINLY AFTER MIDNIGHT.
SNOW ACCUMULATIONS OF AROUND 2 INCHES WILL BE POSSIBLE.

THERE WILL BE A CHANCE FOR SNOW ACROSS MUCH OF CENTRAL AND EAST
CENTRAL MISSOURI AND SOUTHWEST ILLINOIS...MAINLY AFTER MIDNIGHT
TONIGHT.  ANY SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

ADDITIONALLY...THE COLDEST AIR OF THE SEASON WILL BE AFFECTING THE
AREA TONIGHT.  WIND CHILL READINGS WILL BE WELL BELOW ZERO.  PEOPLE
SHOULD DRESS FOR THE COLD TONIGHT

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS SOUTHEAST MISSOURI ARE ENCOURAGED TO RELAY SNOWFALL
REPORTS TO THE NATIONAL WEATHER SERVICE TONIGHT.

CARNEY

In the hours before

Local storm report, Feb 17, 4:47 PM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CST FRI FEB 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             4 N DAVISVILLE          37.87N 91.19W
02/16/2006  M1.00 INCH       CRAWFORD           MO   PUBLIC

            HAIL RANGED FROM DIME TO QUARTER SIZE AND COVERED THE
            GROUND.

&&

RPRZY
Local storm report, Feb 17, 5:04 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CST FRI FEB 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     MARISSA                 38.26N 89.75W
02/16/2006                   ST. CLAIR          IL   TRAINED SPOTTER

            POWER LINES DOWN AT SEVERAL LOCATIONS IN TOWN

&&

RPRZY

Nearby

Wind Chill Advisories in Missouri, 2006Wind Chill Advisories in Illinois, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.